MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C VIRUS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C VIRUS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed reproducible, non reactive results on one serum patient sample with atellica im hepatitis c (ahcv), lot 440.The results were considered discordant compared to a low positive result on an alternate method.The discordant results were not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant atellica im ahcv results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report reproducible, non reactive results on one serum patient sample with atellica im hepatitis c (ahcv) that were considered discordant compared to a low positive result on an alternate method.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.13,14 additional information may be required for diagnosis." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2023-00123 on 2023-05-11.Additional information - 2023-07-12.Siemens concluded investigation for an outside of the united states (ous) customer observation of reproducible, non-reactive results on one serum patient sample with atellica im hepatitis c (ahcv), lot 440.The patient was negative (non-reactive) on two atellica im analyzers but resulted as low positive (reactive) on an alternate test method.There was no medical history or medication list provided, and no date when patient was initially diagnosed.There is no other data suggesting the atellica im ahcv results are aberrant.A review of siemens in-house data for lot 440 shows kit is meeting performance characteristics.Quality control (qc) and calibrations were acceptable and since the sample was repeat non-reactive on two separate atellica im analyzers, it does not appear to be an instrument issue.Based on the available, a product performance issue has not been identified.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C VIRUS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key16916439
Report Number1219913-2023-00123
Device Sequence Number12492911
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown